Flood, Johnson
- When
- November 1, 6:00 AM CST to 9:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.744, -93.806 (the zone’s center; the record gives no point)
40 of a foot above flood stage. 89 feet above flood stage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The Blackwater River near Valley City crested at 22.40 feet, or 0.40 of a foot above flood stage. The Moniteau Creek near Fayette crested at 19.89 feet, or 3.89 feet above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 1, 2:35 AM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 AM CST MON NOV 1 2004 .DISCUSSION... EARLY MORNING SATELLITE IMAGERY AND UPPER AIR OBSERVATIONS INDICATE LONGWAVE TROUGH ACROSS ROCKIES/INTERMOUNTAIN WEST BEGINNING TO CLOSE OFF OVER FOUR CORNERS REGION. AHEAD OF THIS FEATURE LARGE PLUME OF SUBTROPICAL MOISTURE CONTINUES TO FEED NORTHWARD INTO SOUTHERN PLAINS/LOWER MO/MIDDLE MS VALLEY. LARGE SCALE UPPER LEVEL DIFFLUENCE COMBINED WITH WEAK PERTURBATIONS EMBEDDED WITHIN BROAD SOUTHWESTERLY FLOW ACROSS REGION CONTINUE TO RESULT IN BROAD AREA OF MODERATE TO OCCASIONALLY HEAVY PRECIPITATION EXTENDING ACROSS EASTERN THIRD OF CWA...WHILE LIGHTER PRECIPITATION CONTINUES TO FALL ACROSS WESTERN TWO THIRDS. EXPECT DEEP LAYER MOISTURE AXIS TO SLOWLY SHIFT EAST TODAY AS UPPER LOW DIGS INTO WEST TX BY 00Z...ALLOWING PRECIPITATION TO TAPER OFF ACROSS WESTERN CWA BY THIS AFTERNOON. WILL RETAIN GOING FLOOD WATCH ACROSS SOUTHERN CWA...AS RAINFALL ESTIMATES INDICATE UP TO 2 INCHES OF RAIN HAS FALLEN ACROSS SOUTHEASTERN CWA...AND MAY SEE IN EXCESS OF ANOTHER INCH OR SO THROUGH THIS MORNING BEFORE RAIN TAPERS OFF LATE TODAY. EXPECT TEMPS TO REMAIN STEADY OR FALL SLIGHTLY THROUGHOUT THE DAY TODAY. MODELS HAVE COME TO CONSENSUS WITH EVOLUTION OF FOUR CORNERS LOW...ALBEIT THIS SOLUTION DIFFERS FROM PREVIOUS MODEL RUNS. MODELS NOW AGREE ON SLOWING SYSTEM CONSIDERABLY AND MAINTAINING CLOSED MID LEVEL CIRCULATION CENTER AS IT EJECTS ACROSS REGION LATE TUESDAY INTO WEDNESDAY. UPPER LEVEL DIFFLUENCE/DEEP LAYER Q-VECTOR CONVERGENCE WITHIN NORTHEAST QUADRANT OF LOW PROGGED TO SPREAD INTO SOUTHERN/EASTERN CWA DURING THE DAY WEDNESDAY. AS A RESULT HAVE INSERTED POPS INTO THIS PERIOD...HOWEVER HAVE LEFT IN CHANCE CATEGORY GIVEN CONSIDERABLE CHANCE FROM PREVIOUS MODEL RUNS. SEAMAN && .PREV DISCUSSION... 1000 PM CST SUN... ...IN EDIT...OPTED TO EXTEND FLOOD WATCH FOR PARTS OF WEST CENTRAL/CENTRAL MISSOURI AND EAST CENTRAL KS THROUGH 6 PM MONDAY. CONSIDERING OVER HALF A DOZEN RIVER FLOOD WARNINGS WILL BE IN EFFECT FOR MOST OF TOMORROW AND RAIN WILL STILL BE COVERING THE WATCH AREA INTO THE AFTERNOON IT MAKES SENSE TO EXTEND FLOOD WATCH TILL AT LEAST 6 PM. HAVE OPTED TO GO EVEN WARMER TONIGHT. BASED ON NO COLD AIR ADVECTION AND AIRMASS ALREADY RAIN-COOLED THINK TEMPERATURES WILL ONLY DROP A DEGREE OR TWO AT MOST. SURFACE OBSERVATIONS NOW FLOWING BACK TO THE FIELD. MJ && .PREV DISCUSSION... 900 PM... LARGE FETCH OF RAIN EXTENDS FROM CENTRAL TX NORTHEAST THROUGH ALL BUT NORTHWEST MO. EXPECT A PROLONGED RAIN EVENT LASTING INTO TOMORROW EVENING. RAINFALL RATES ARE CURRENTLY A TENTH OF AN INCH OR LESS PER HOUR BUT INTENSITIES EXPECTED TO INCREASE AS RIGHT ENTRANCE REGION OF UPPER LEVEL JET STREAK MOVES OVERHEAD AND ENHANCES FRONTOGENETIC FORCING OVER CWA. EXPECT A BROAD AREA OF 1 TO 1 1/2 INCH RAINS EAST OF I-35 THROUGH 00Z TOMORROW. WILL CONTINUE FLOOD WATCH MAINLY SOUTH OF THE MO RIVER. TEMPERATURES NOT GOING ANYWHERE TONIGHT AND WILL BE RAISING THEM BY 3 TO 5 DEGREES MOST AREAS. THIS WILL ALSO AFFECT HIGH TEMPERATURES ON MONDAY SO WILL RAISE THEM 1 TO 2 DEGREES ABOVE MORNING LOW. CONCERNING SURFACE OBSERVATIONS...THE FAA REPORTS A SEVERE NATIONWIDE COMMUNICATIONS PROBLEM. THEY HAVE BEEN WORKING ON THE PROBLEM SINCE 21Z BUT HAVE NO TIME FRAME WHEN THE SYSTEM WILL BE RESTORED. MJ && .PREV DISCUSSION... 1255 PM... HAVE UPDATED GRIDS EARLY THIS AFTERNOON TO REFLECT THE MOST CURRENT TREND OF THE MODELS. MAIN CONCERN IS THE THREAT OF HEAVY RAINFALL TONIGHT...ESPECIALLY FOR THE SRN ZONES. LATEST MOISTURE IMAGERY AS WELL AS THE MORNING UPPER AIR...INDICATES AN UPPER TROUGH DIGGING SOUTHEAST INTO THE SRN ROCKIES WITH A SHORTWAVE TROUGH IN NRN MEXICO. NRN MEXICO SHORTWAVE WILL TRACK NORTHEAST AND HELP PUSH A WARM FRONT CURRENTLY OVER SRN OKLA/ARKANSAS SLOWLY NORTH. COPIOUS GULF MOISTURE EXISTS ALONG AND SOUTH OF THE BOUNDARY WITH 1.5 TO 2 INCHES OF PRECIPITABLE WATER SUGGESTED BY THE GRIDS BY THIS EVENING. HEAVIEST AXIS OF RAINFALL DEPENDENT UPON HOW FAR THE WARM FRONT TRACKS NORTH. BELIEVE MESOETA A LITTLE TOO FAR NORTH WITH THE LOCATION OF THE WARM FRONT TONIGHT...AND PREFER FRONTAL LOCATION OF THE GFS. NUMEROUS THUNDERSTORMS WILL LIKELY FLANK THE WARM FRONT TONIGHT ACROSS SRN MISSOURI. THIS WILL TEND TO INHIBIT A LARGE INFLUX OF H8 MOISTURE INTO THE NRN TWO THIRDS OF THE CWA. GIVEN THE GFS WARM FRONT LOCATION...BELIEVE THE GFS IS TOO NARROW WITH ITS AXIS OF THE HEAVIEST RAIN. MESOETA GRIDS SUGGEST STG ISENTROPIC FORCING NORTH OF THE BOUNDARY ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI. H8-H7 FRONTOGENETICAL FORCING ALSO QUITE STRONG WITHIN THE SAME AREA. HAVE DISPLACED THE STRONG FORCING OF THE MESOETA A LITTLE SOUTH TO ACCOUNT FOR DIFFERENCE IN THE LOCATION OF THE MASS FIELDS. HEAVY RAIN MAY OCCUR ACROSS THE SRN ZONES TONIGHT...AND WITH HEADWATER GUIDANCE VALUES AROUND ONE INCH...HAVE ISSUED A FLOOD WATCH FOR THE SRN CWA. THE ISENTROPIC LIFT AND FRONTOGENETICAL FORCING QUICKLY MOVES EAST INTO EASTERN MISSOURI DURING THE MORNING HOURS. CWA LEFT IN A MOIST AIR MASS BUT WITH ONLY WEAK UVV ASSOCIATED WITH THE DEVELOPING UPPER LEVEL LOW OVER THE SRN PLAINS. WILL KEEP HIGH POPS FOR MONDAY...BUT PRECIPITATION AMOUNTS SHOULD BE LOW. ANOTHER CONCERN IS THE STRENGTH AND TRACK OF THE UPPER LEVEL LOW THAT THE MODELS MOVE EAST NORTHEAST OUT OF THE SRN PLAINS. MESOETA QUICKLY SHEARS THE SYSTEM EAST TOWARD ARKANSAS MONDAY NIGHT WITH THE GFS KEEPING THE SYSTEM MORE ORGANIZED AS IT MOVES EAST NORTHEAST INTO SERN KS AND SWRN MO. WILL HEDGE TOWARD THE GFS AS FREQUENTLY MODELS ARE TOO QUICK TOO WEAKEN THE UPPER LEVEL LOW GIVEN THE CURRENT STATE OF THE UPPER FLOW ACROSS THE CONUS. AS A RESULT...WILL MAINTAIN RAIN CHANCES MONDAY NIGHT AND MAY INTRODUCE A LOW POP FOR THE SRN AND EASTERN ZONES FOR TUESDAY. GUIDANCE TEMPERATURES FOR TONIGHT APPEAR IN THE BALLPARK WITH EVAPORATIVE COOLING ACCOUNTING FOR THE FALL IN TEMPERATURES. WINDS TO BACK TO THE NORTH AND NORTHEAST ON MONDAY WITH COOLER AIR ADVECTING SOUTHEAST. TEMPERATURES TO MOVE LITTLE DURING THE DAY. THE AIR MASS OVER THE NORTHERN PLAINS IS NOT PARTICULARLY COLD OR DRY...SO DO NOT HAVE MUCH CONCERN ABOUT A CHANGEOVER TO SNOW MONDAY NIGHT OR TUESDAY...ESPECIALLY SINCE THICKNESSES HAVE RISEN THE LAST COUPLE OF MODEL RUNS. DB AN UPPER TROUGH WILL DROP SOUTHEAST FROM THE NORTHERN ROCKIES ON WEDNESDAY. A SURFACE FRONT WILL SLIDE ACROSS THE AREA FROM WEDNESDAY NIGHT INTO THURSDAY...AHEAD OF THE DIGGING UPPER TROUGH. MOISTURE AND UPPER DIVERGENCE STILL DOES NOT LOOK IMPRESSIVE IN THIS REGION FOR GENERATION OF PRECIPITATION WITH THE FRONT. THE FORECAST AREA THEN COMES UNDER NORTHWEST FLOW ALOFT WITH UPPER RIDGING BY NEXT FRIDAY...WITH HIGH PRESSURE AT THE SURFACE AND MODERATING TEMPERATURES. MS && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH THRU 6 PM CST MONDAY FOR KSZ057-KSZ060. MO...FLOOD WATCH THRU 6 PM CST MONDAY FOR MOZ032-033-038>040-043>046-053-056
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 556 AM CST MON NOV 1 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021200- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN FELL ACROSS PORTIONS OF EXTREME EAST CENTRAL KANSAS INTO WEST CENTRAL MISSOURI DURING THE OVERNIGHT HOURS...LEAVING THE GROUND SATURATED. ADDITIONAL RAINFALL IS EXPECTED TODAY...WHICH WILL LEAD TO AN ADDITIONAL THREAT OF FLOODING. AS A RESULT...A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND SOUTH OF A MOUND CITY TO MARSHALL TO MOBERLY THROUGH 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SEAMAN
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428066, 5428067.